MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FARAWAVE?; See H11

BOSTON SCIENTIFIC CORPORATION FARAWAVE?; See H11
Lot Number 0039159150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 08/21/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient experienced pericardial effusion.During a procedure to treat atrial fibrillation and a watchman implant a farawave was selected for use.A trivial effusion around the right ventricle (rv) was noted on intracardiac echocardiography (ice) by the physician prior to start of the radiofrequency (rf) ablation with a non-boston scientific device.A cavotricuspid isthmus (cti) ablation was performed using a non-boston scientific rf catheter prior to the transeptal, prior to the insertion of a faradrive sheath and farawave catheter for the pulse field ablation.Physician stated to have heard a steam pop with the rf ablation.Cti ablation was completed with non-boston scientific rf catheter.The physician exchanged the non-boston scientific sheath for another non-boston scientific device and performed a transeptal with a non-boston scientific device using fluoroscopy and ice guidance.A non-boston scientific was exchanged for the faradrive sheath over a 230cm bsc starter rosen j wire.The wire could be visualized on ice and fluoroscopy position in the common left pulmonary vein during sheath exchange.The farawave catheter was advanced over the wire into the left common vein, basket and flower applications were performed.The physician used ice to check for effusion and noted the trivial effusion around rv prior to any therapy delivery had increased.The effusion was noted during procedure when physician pulled ice catheter back into right atrium and did an ice sweep to observe effusion noted preablation.Non-boston scientific rf catheter was outside of the body when the issue occurred.The physician completed the pvi successfully using the farawave catheter while monitoring the pericardial effusion with ice.No perforation location was confirmed, no saved images available.No resistance was felt while maneuvering the catheter.Effusion occurred around the right ventricle, trivial effusion was seen on ice per physician prior to any ablation therapy or transeptal.Farawave was in the left atrium when the worsening of the effusion was discovered.Rf ablation had been completed, and the farawave had only been used for delivery of 4 baskets and 4 flowers before the worsened effusion was observed.Dwell time is unknown.Unknown duration of ablation time when complication was observed.Farawave in body/la dwell time was 30 minutes.Post pulse field ablation (pfa), the physician performed a pericardial effusion drainage and removed approximately 150ml of blood, the drainage tube was left in place over night and the patient was transferred to the intensive care unit (icu).The physician stated no additional drainage was recorded and the tube was removed next day post procedure and patient was discharged fully recovered.The physician is attributing the change in effusion to the steam pop associated with the non-boston scientific rf catheter.The scheduled watchman portion of the procedure was canceled due to the effusion with the intent to reschedule as a standalone procedure at a later date.The patient is expected to make a full recovery.
 
Additional Manufacturer Narrative
D2a: common device name is percutaneous cardiac ablation catheter for treatment of atrial fibrillation with irreversible electroporation; reported here as common device name exceeded character limit for designated field.Patient information was not available at the facility.

Brand Name
FARAWAVE?
Common Device Name
See H11
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
+1(651)440-0979
MDR Report Key50754467
Report Number2124215-2026-48889
Device Sequence Number13071810
Product Code QZI
UDI-Device Identifier00191506043216
UDI-Public(01)00191506043216(17)270423(10)39159150
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K143481
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Lot Number0039159150
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2026
Supplement Date Received by Manufacturer09/24/2026
Initial Report FDA Received Date09/14/2026
Supplement Report FDA Received Date09/29/2026
Date Device Manufactured04/23/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown